Oklahoma, 2006

Drought in Oklahoma, December 1 to 31, 2006

December 1 to 31, 2006 · NWS TSA · 12 events in 12 counties and zones

December began with severe (D2) to extreme (D3) drought conditions across much of northeastern Oklahoma. Much of the area received between 150 and 200 percent of normal average precipitation during the month and that combined with the precipitation that was received in previous months, reduced drought conditions to below severe (D2) by the end of December.

Where it happened

Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

December began with severe (D2) to extreme (D3) drought conditions across much of northeastern Oklahoma. Much of the area received between 150 and 200 percent of normal average precipitation during the month and that combined with the precipitation that was received in previous months, reduced drought conditions to below severe (D2) by the end of December.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Nov 30, 9:30 PM CST, 2 hours 30 minutes earlier.

Area forecast discussion, Nov 30, 9:30 PM CST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
930 PM CST THU NOV 30 2006

.UPDATE...

HAVE UPDATED THE FORECAST AND DROPPED THE WINTER STORM WARNING
FOR AREAS SOUTH OF INTERSTATE 44. MOST OF THE REMAINING
SNOW WILL BE CONFINED TO NORTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS AND WILL BE DIMINISHING QUICKLY OVER THE NEXT FEW
HOURS. WILL ALLOW THE REMAINING BLIZZARD WARNING AND WINTER
STORM WARNING TO EXPIRE AT 3 AM.

WINDS STILL CAUSING A PROBLEM NEAR THE KANSAS BORDER...ESPECIALLY
IN OSAGE AND WASHINGTON COUNTIES WHERE DRIFTING SNOW HAS BEEN
REPORTED REDUCING VISIBILITIES AND PILING UP TO 3 FEET DEEP IN
SOME SPOTS ON ROADWAYS.

SNOWFALL TOTALS HAVE RANGED FROM  5 INCHES TO NEAR 10
INCHES NORTHWEST OF I-44 WITH 5 TO 7 INCHES BEING REPORTED OVER
MOST OF THE TULSA METRO AREA. 8 TO 10 INCHES NEAR THE KANSAS
BORDER OF OSAGE AND WASHINGTON COUNTIES IS THE MOST REPORTED IN
NORTHEAST OKLAHOMA SO FAR. TULSA INTERNATIONAL AIRPORT REPORTED
5.6 INCHES AND 5.7 AT THE NATIONAL WEATHER SERVICE OFFICE IN TULSA.

SNOW WILL BE ENDING FROM THE WEST DURING THE EARLY MORNING
HOURS. CLEARING LINE WAS RAPIDLY APPROACHING INTERSTATE 35 AND
SKIES WILL BE CLEAR OVER MOST OF THE FORECAST AREA BEFORE
SUNRISE. DRIVING CONDITIONS WILL REMAIN VERY POOR IN NORTHEAST
OKLAHOMA UNTIL LATER FRIDAY.

HAVE ADJUSTED TEMPERATURES AND SKY CONDITIONS TO CURRENT TRENDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   15  35  12  41 /  80  10   0  10
FSM   22  38  20  49 /  80  10   0  10
MLC   18  40  20  45 /  50  10   0  10
BVO   13  29   8  33 /  80  10   0  10
FYV   18  33  12  44 /  90  10   0  10
BYV   19  29  13  43 / 100  10   0  10
MKO   14  35  15  42 /  80  10   0  10
MIO   13  26  13  37 /  90  10   0  10
F10   14  37  15  42 /  70  10   0  10
HHW   22  44  23  49 /  40  10   0  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...BLIZZARD WARNING UNTIL 3 AM FRIDAY FOR OKZ054-OKZ055-OKZ056-
     OKZ057-OKZ058-OKZ059.

     WINTER STORM WARNING UNTIL 3 AM FRIDAY FOR OKZ060-OKZ061-OKZ062-
     OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
     OKZ071-OKZ072.

AR...WINTER STORM WARNING UNTIL 3 AM FRIDAY FOR ARZ001-ARZ002-ARZ010-
     ARZ011-ARZ019.

&&

SHORT TERM...15
Hazardous weather outlook, Nov 30, 6:38 PM CST, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
638 PM CST THU NOV 30 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
638 PM CST THU NOV 30 2006

...A MAJOR WINTER STORM WILL CONTINUE TO MOVE ACROSS THE AREA TONIGHT...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.
WINTER WEATHER.
	SNOW ACCUMULATION.
	RISK...SIGNIFICANT.
	AREA..NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	WIND CHILL.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

SIGNIFICANT WINDS (NON THUNDERSTORM).
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...NORTHWEST OF INTERSTATE 44.

DISCUSSION...
A POTENT WINTER STORM IS MOVING ACROSS EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS THIS EVENING. MODERATE TO HEAVY SNOW WAS
OCCURRING ACROSS MUCH OF NORTHEAST OKLAHOMA...ESPECIALLY NEAR AND
TO THE NORTHWEST OF INTERSTATE 44.  A MIXTURE OF SNOW...SLEET
AND FREEZING RAIN WAS OCCURRING ACROSS MUCH OF THE REMAINDER
OF THE AREA.  AS MUCH AS A FOOT OF SNOW AND BLIZZARD CONDITIONS
WILL OCCUR NEAR THE KANSAS BORDER.  LESSER AMOUNTS WILL OCCUR
TO THE SOUTH AND EAST WITH 3 TO 5 INCHES BEING COMMON ALONG
A LINE FROM NEAR OKEMAH TO MUSKOGEE TO FAYETTEVILLE.  THE
SNOW SHOULD BEGIN TO TAPER OFF FROM THE WEST LATER THIS
EVENING AND DURING THE EARLY MORNING HOURS.  SKIES MAY BE
CLEAR BY SUNRISE.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...DANGEROUS WIND CHILL POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
COLD WEATHER WILL CONTINUE FRIDAY AND INTO THE WEEKEND. THE
SNOW AND ICE WILL ONLY SLOWLY MELT THE FIRST DAY OR TWO. HIGH
PRESSURE WILL BE IN CONTROL DURING THE WEEKEND INTO EARLY
NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, Nov 30, 7:19 PM CST, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
719 PM CST THU NOV 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0706 PM     SNOW             4 N HOMINY              36.47N 96.39W
11/30/2006  M7.0 INCH        OSAGE              OK   PUBLIC

            HEAVY SNOW CONTINUES TO FALL

&&

JDS
Local storm report, Nov 30, 9:25 PM CST, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
925 PM CST THU NOV 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     HEAVY SNOW       2 N BARTLESVILLE        36.78N 95.98W
11/30/2006  E8.0 INCH        WASHINGTON         OK   TRAINED SPOTTER

0830 PM     HEAVY SNOW       COPAN                   36.90N 95.93W
11/30/2006  E8.0 INCH        WASHINGTON         OK   PUBLIC

0915 PM     HEAVY SNOW       4 NNE BROKEN ARROW      36.11N 95.76W
11/30/2006  M5.0 INCH        WAGONER            OK   PUBLIC

&&

JDS
Local storm report, Nov 30, 9:42 PM CST, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
942 PM CST THU NOV 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0939 PM     HEAVY SNOW       15 S BARTLESVILLE       36.53N 95.98W
11/30/2006  E0.0 INCH        WASHINGTON         OK   TRAINED SPOTTER

            HIGHWAY 75 SOUTH OF BARTLESVILLE VISIBILITY VERY LOW...10
            FEET...IN BLOWING AND DRIFTING SNOW. ESTIMATED 7 INCHES
            OF SNOW ON THE GROUND

&&

MEB
Local storm report, Nov 30, 9:47 PM CST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
947 PM CST THU NOV 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0931 PM     HEAVY SNOW       15 W TULSA              36.13N 96.19W
11/30/2006  E0.0 INCH        TULSA              OK   LAW ENFORCEMENT

            LAW ENFORCEMENT CLOSING CIMMIRON TURNPIKE TO TRAFFIC DUE
            TO HAZARDOUS CONDITIONS. NATIONAL GUARD WORKING WEST FROM
            TULSA ENTRANCE WESTWARD SEARCHING FOR STRANDED MOTORISTS

&&

JDS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

12 drought. Local standard time, as filed.

Drought, Craig

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Craig forecast zone
Reported by
Newspaper
Coordinates
36.762, -95.208 (the zone’s center; the record gives no point)

Drought, Nowata

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Nowata forecast zone
Reported by
Newspaper
Coordinates
36.799, -95.617 (the zone’s center; the record gives no point)

Drought, Washington

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Washington forecast zone
Reported by
Newspaper
Coordinates
36.715, -95.904 (the zone’s center; the record gives no point)

Drought, Osage

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Osage forecast zone
Reported by
Newspaper

Drought, Pawnee

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Pawnee forecast zone
Reported by
Newspaper
Coordinates
36.317, -96.699 (the zone’s center; the record gives no point)

Drought, Creek

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Creek forecast zone
Reported by
Newspaper
Coordinates
35.903, -96.371 (the zone’s center; the record gives no point)

Drought, Okfuskee

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Okfuskee forecast zone
Reported by
Newspaper
Coordinates
35.466, -96.323 (the zone’s center; the record gives no point)

Drought, Okmulgee

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Okmulgee forecast zone
Reported by
Newspaper
Coordinates
35.647, -95.964 (the zone’s center; the record gives no point)

Drought, Tulsa

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Tulsa forecast zone
Reported by
Newspaper
Coordinates
36.121, -95.941 (the zone’s center; the record gives no point)

Drought, Wagoner

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Wagoner forecast zone
Reported by
Newspaper
Coordinates
35.961, -95.521 (the zone’s center; the record gives no point)

Drought, Rogers

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Rogers forecast zone
Reported by
Newspaper
Coordinates
36.372, -95.604 (the zone’s center; the record gives no point)

Drought, Mayes

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Mayes forecast zone
Reported by
Newspaper
Coordinates
36.302, -95.231 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, December 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 6860, 6861, 6862, 6863, 6864, 6865, 6866, 6867, 6868, 6869, 6870, 6871.